Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 31, 2005, 6:29 AM CST for Covington County, Jefferson Davis County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 6:29 AM CST (12:29 UTC)
- Expired
- Mar 31, 2005, 9:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -234 m²/s²
- 0-3 km storm-relative helicity
- -143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 311231 FFWJAN MSC031-065-311530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 629 AM CST THU MAR 31 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI SOUTHERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI THIS INCLUDES THE CITY OF COLLINS * UNTIL 930 AM CST * AT 629 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRENTISS...COLLINS...BASSFIELD AND SEMINARY. RAINFALL AMOUNTS FROM 1 TO 2 INCHES WILL CONTINUE OVER THE AREA...WITH AN ADDITIONAL INCH POSSIBLE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DO NOT DROWN. LAT...LON 3141 8996 3145 8940 3168 8941 3162 8994 $$
2 follow-up statements
000 WGUS74 KJAN 311337 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 730 AM CST THU MAR 31 2005 MSC031-065-311530- COVINGTON MS-JEFFERSON DAVIS MS- 730 AM CST THU MAR 31 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 930 AM CST FOR JEFFERSON DAVIS AND COVINGTON COUNTIES... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE MOVE ACROSS THE WARNED AREA. RAINFALL RATES WILL REMAIN NEAR AN INCH PER HOUR. WIDESPREAD STREET FLOODING HAS BEEN REPORTED AROUND THE COUNTY. WATER HAS BEEN REPORTED OVER PORTIONS OF HIGHWAY 42...HIGHWAY 35 AND HIGHWAY 13. RAINFALL ESTIMATED TOTALS WERE FROM 4 TO 6 INCHES LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRENTISS AND COLLINS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3141 8996 3145 8940 3168 8941 3162 8994 $$ 7
000 WGUS74 KJAN 311413 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 809 AM CST THU MAR 31 2005 MSC031-065-311419- COVINGTON MS-JEFFERSON DAVIS MS- 809 AM CST THU MAR 31 2005 THE FLASH FLOOD WARNING FOR JEFFERSON DAVIS AND COVINGTON COUNTIES HAS BEEN CANCELLED. LAT...LON 3141 8996 3145 8940 3168 8941 3162 8994 $$ 7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 4:25 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 31, 4:25 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 425 AM CST THU MAR 31 2005 .SHORT TERM...AS CONVECTIVE ACTIVITY DIED OUT ALONG THE APPROACHING COLD FRONT IN SOUTHEAST ARKANSAS EARLIER...ACTIVITY BLOSSOMED ACROSS EAST CENTRAL MISSISSIPPI AND CONTINUES. TRAINING THUNDERSTORMS WITH VERY HEAVY RAINFALL HAS RAISED FLASH FLOOD CONCERNS TODAY AND TONIGHT. THE COLD FRONT CURRENTLY NEAR A COLUMBUS TO YAZOO CITY TO MONROE LINE WILL SAG A LITTLE FARTHER SOUTH THIS MORNING BEFORE STALLING. COOLER AND DRIER AIR SHOULD LIMIT RAIN CHANCES TODAY NORTH OF THE BOUNDARY BUT CONVECTION WILL CONTINUE THIS MORNING IN THE SOUTH. WATER VAPOR IMAGERY THIS MORNING SHOWS THE POTENT SHORTWAVE OVER THE TEXAS PANHANDLE THAT WILL TRACK EAST TODAY AND HELP GENERATE A SURFACE LOW OVER TEXAS THAT WILL MOVE EAST ACROSS OUR AREA TONIGHT AND PRODUCE ANOTHER ROUND OF SEVERE THUNDERSTORMS. THE BEST CHANCE FOR SEVERE STORMS TONIGHT WILL BE ALONG AND SOUTH OF THE I-20 CORRIDOR. THESE STORMS WILL HAVE THE POTENTIAL FOR VERY HEAVY RAIN AND WL ISSUE A FLASH FLOOD WATCH FOR TODAY AND TONIGHT FOR THE AREA ALONG AND EAST OF THE NATCHEZ TRACE. /22/ && .LONG TERM...ON FRIDAY BULK OF PRECIP LOOKS TO BE INTO ALABAMA BUT THERE WILL STILL LIKELY BE SOME LIGHT SPRINKLES DURING THE DAY AS COLD AIR ADVECTION SQUEEZES EVERYTHING OUT OF THE ATMOSPHERE. ALSO MODELS SHOW 850 THERMAL TROUGH BEHIND WRAP AROUND CLOUDS NOT DEPARTING THE REGION UNTIL LATE FRIDAY AFTERNOON THROUGH THE EVENING FROM SOUTHWEST TO NORTHEAST. ONE PROBLEM WE WILL HAVE FRI WILL BE WINDS. H925 WINDS AT H925 ARE UP TO 30KTS AS WELL AS 1000-700MB AND 1000-850 MB WINDS. WITH STRONG COLD AIR ADVECTION IN THE MID LEVELS...MODELS SHOW LESS UNIDIRECTIONAL WINDS UNTIL LATE IN THE DAY...BUT THERE COULD STILL BE SOME GUSTS COMING DOWN TO THE SURFACE...WHICH WILL BEAR WATCHING IN FUTURE MODEL RUNS. WINDS WILL FINALLY BEGIN TO DIE DOWN LATE SAT MORNING AS THE STRONG COLD AIR ADVECTION IN THE MIDLEVELS MOVES TO THE EAST. AFTER AN ACTIVE 36 HRS THE WEATHER SEEMS TO QUIET DOWN. UPPER LEVEL RIDGING BEGINS TO TAKE PLACE SATURDAY WHILE A SFC HIGH WILL DOMINATES THE LANDSCAPE SATURDAY THROUGH MIDDAY MONDAY. NORTHWEST WINDS IN THE LOW LEVEL WILL KEEP TEMPS BELOW NORMAL SATURDAY BUT BY SUNDAY WEST WINDS IN THE LOWER AND MID LEVELS WILL BEGIN TO WARM THINGS UP. H85 TEMPS WARM FROM 2C FRI TO CLOSE TO 10C BY MONDAY AFTERNOON. MIXING UP TO H85 MAY BE A PROBLEM UNTIL MONDAY WHEN WINDS BECOME MORE UNIDIRECTIONAL UP TO THAT LEVEL. SURFACE MOISTURE FROM RAINS THURSDAY AND INTO FRIDAY WILL HELP KEEP TEMPS DOWN AS WELL. WILL ONLY MAKE MINOR TEMP CHANGES FOR THE LONG TERM PERIOD. BY MON AFTERNOON THE SURFACE HIGH WILL BE SITUATED WELL EAST OF THE REGION AND SOUTHERLY WINDS WILL ONCE AGAIN TRANSPORT MOISTURE BACK INTO THE REGION. THIS CONTINUES TO BE AGREED BY ALL OF THE EXTENDED RANGE MODELS. A STRONG CLOSED LOW BECOMES NEGATIVLY TILTED OVER THE PLAINS INTO THE MISSISSIPPI VALLEY FOR LATE TUESDAY INTO EARLY WEDNESDAY. THIS LOOKS TO HAVE SOME STRONG STORMS POTENTIAL...BUT AT THIS TIME SURFACE DEWPOINTS ONLY GET INTO THE 50S TO AROUND 60 SOUTH WITH LIMITED 850 THETAE. STILL HAVE A NUMBER OF MODEL RUNS TO GET A BETTER ASSESSMENT OF THIS SYSTEM. SO WITH THAT IN MIND EXPECT NO MAJOR CHANGES TO CURRENT FORECAST. /17/ && PRELIMINARY NUMBERS: JAN 79 61 63 41 / 40 90 30 10 MEI 79 63 65 42 / 40 90 40 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 6 AM FRIDAY FOR MSZ031-MSZ038-MSZ039- MSZ043-MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051- MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ059- MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072- MSZ073-MSZ074. LA...NONE. AR...NONE. && SHORT TERM:22 LONG TERM: 17
Hazardous weather outlook, Mar 30, 10:35 PM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1035 PM CST WED MAR 30 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 312139- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1035 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED SEVERE STORMS WILL BE POSSIBLE TONIGHT...MAINLY OVER NORTHEAST MISSISSIPPI EAST OF A LINE FROM EUPORA TO CARTHAGE TO NEWTON. ISOLATED SEVERE STORMS WILL BE POSSIBLE FOR MUCH OF THE REMAINDER OF THE FORECAST AREA...GENERALLY NORTH AND EAST OF A LINE FROM DELHI TO JACKSON TO MONTICELLO. STRONG STORMS MAY DEVELOP OVER SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA BUT THEY SHOULD REMAIN BELOW SEVERE LIMITS. LARGE HAIL WILL BE THE PRIMARY RISK WITH SEVERE STORMS. DAMAGING WINDS AND ISOLATED TORNADOES WILL ALSO BE A POSSIBILITY. DEEP MOISTURE HAS SETTLED INTO PLACE OVER THE LOWER MISSISSIPPI VALLEY. A DISTURBANCE IN THE UPPER-LEVELS OF THE ATMOSPHERE WILL HELP TO SHIFT A SLOW MOVING COLD FRONT INTO NORTH MISSISSIPPI TONIGHT. AN UNSTABLE AIRMASS...COMBINED WITH COLD TEMPERATURES ALOFT...AND THE APPROACHING FRONT COULD RESULT IN THE DEVELOPMENT OF SEVERE THUNDERSTORMS CAPABLE OF GENERATING VERY LARGE HAIL AND DAMAGING WINDS TONIGHT. IN ADDITION...INCREASING LOW LEVEL WIND SHEAR ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR WILL GIVE STORMS HERE AN ENHANCED POTENTIAL TO PRODUCE TORNADOES. THERE WILL LIKELY BE A BREAK IN THE ACTION THURSDAY MORNING INTO THE EARLY AFTERNOON HOURS BETWEEN WEATHER SYSTEMS. HOWEVER...ISOLATED SEVERE STORMS MAY REDEVELOP DURING THE MID TO LATE AFTERNOON TOMORROW AS A STALLED SURFACE FRONT OVER THE NORTHERN PART OF THE FORECAST AREA SERVES AS A BOUNDARY TO INITIATE CONVECTION DURING THE MIDDAY AND AFTERNOON HOURS. LEVELS OF WIND SHEAR AND INSTABILITY IN THE ENVIRONMENT WILL BE SUFFICIENT TO WARRANT A LARGE HAIL AND DAMAGING WIND RISK. ...FLOODING... LOCALLY HEAVY RAINS ARE EXPECTED TONIGHT OVER PORTIONS OF THE FORECAST AREA GENERALLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR. THUNDERSTORMS TONIGHT COULD TEND TO AFFECT INDIVIDUAL LOCATIONS MULTIPLE TIMES...WHICH MAY RESULT IN ISOLATED RAINFALL TOTALS OVER 2 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... ...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT... MORE SEVERE THUNDERSTORMS AND HEAVY RAIN MAY DEVELOP OVER THE LOWER MISSISSIPPI VALLEY REGION THURSDAY NIGHT INTO FRIDAY MORNING. A POTENT UPPER LEVEL STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST THURSDAY. THIS UPPER LEVEL SYSTEM WILL DRIVE A SURFACE LOW AND ASSOCIATED COLD FRONT ACROSS THE OUTLOOK AREA THURSDAY NIGHT INTO EARLY FRIDAY. AHEAD OF THIS SYSTEM... INCREASING MOISTURE FROM THE GULF OF MEXICO COMBINED WITH COLD AIR ALOFT WILL MAKE FOR A VERY MOIST AND UNSTABLE ATMOSPHERE. STRONG JET STREAM ENERGY WILL COMBINE WITH THE MOISTURE AND INSTABILITY TO CREATE A FAVORABLE ENVIRONMENT FOR SEVERE WEATHER. AT THIS TIME IT APPEARS LIKELY THAT ORGANIZED SEVERE STORMS...INCLUDING SUPERCELLS...WILL OCCUR DURING THIS PERIOD. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE POSSIBLE...ALTHOUGH THE RISK OF SIGNIFICANT WEATHER SHOULD BE HIGHER IN EASTERN PORTIONS OF THE FORECAST AREA. THE SWATH OF HEAVIEST RAIN AND MOST SIGNIFICANT SEVERE SHOULD BE CLOSELY TIED TO WHERE THE WARM FRONT AND THUNDERSTORM OUTFLOW BOUNDARIES EVENTUALLY END UP FROM TONIGHTS STORMS. THIS IS DIFFICULT TO PREDICT MORE THAN ABOUT 6 HOURS IN ADVANCE. IN ADDITION...VERY HEAVY RAINFALL WILL LEAD TO THE PONDING OF WATER ON ROADS AND AT LEAST MINOR FLOODING PROBLEMS. THE POTENTIAL FOR MORE SIGNIFICANT FLOODING PROBLEMS WILL BE ACROSS EASTERN MISSISSIPPI WHERE 1 TO 3 INCHES OF RAIN MAY FALL UPON AREAS OF ALREADY-SATURATED GROUND. LOCAL STORM TOTALS OF 3 TO 5 INCHES ARE EXPECTED. ...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED TONIGHT. ACTIVATION WILL LIKELY BE NEEDED AGAIN THURSDAY NIGHT FOR MOST OF THE REGION...ALTHOUGH IT CANNOT BE RULED OUT FOR PORTIONS OF THE REGION DURING THE DAY TOMORROW. OTHERWISE...THE ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 31, 2:17 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM HAIL COLLINSVILLE 32.49N 88.84W
03/31/2005 0.75 INCH LAUDERDALE MS BROADCAST MEDIA
&&
CMESpecial weather statement, Mar 31, 2:20 AM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 220 AM CST THU MAR 31 2005 MSZ046-051>052-056>058-065>066-073>074-311400- CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS- KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS- SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES IN CENTRAL MISSISSIPPI SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NEWTON IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS... HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN... STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA... HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA... TAYLORSVILLE AND RALEIGH
Local storm report, Mar 31, 4:16 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 AM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM HAIL BAY SPRINGS 31.98N 89.28W
03/31/2005 0.25 INCH JASPER MS EMERGENCY MNGR
EOC REPORTED PEA-SIZED HAIL IN BAY SPRINGS.
&&
LJWSpecial weather statement, Mar 31, 4:23 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 423 AM CST THU MAR 31 2005 MSZ046-051>052-056>058-065>066-073>074-311400- CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS- KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS- SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES IN CENTRAL MISSISSIPPI SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NEWTON IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS... HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN... STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA... HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA... TAYLORSVILLE AND RALEIGH
Special weather statement, Mar 31, 6:13 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 613 AM CST THU MAR 31 2005 MSZ046-051>052-056>058-065>066-073>074-311400- CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JONES MS- KEMPER MS-LAMAR MS-LAUDERDALE MS-NEWTON MS-SMITH MS- SEVERE THUNDERSTORM WATCH NUMBER 112 REMAINS VALID UNTIL 8 AM CST FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 10 COUNTIES IN CENTRAL MISSISSIPPI SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NEWTON IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR THIS INCLUDES THE CITIES OF...LAUREL...MERIDIAN...BAY SPRINGS... HEIDELBERG...WEST HATTIESBURG...LUMBERTON...PURVIS...QUITMAN... STONEWALL...SHUBUTA...COLLINS...MOUNT OLIVE...DE KALB...SCOOBA... HATTIESBURG...NEWTON...UNION...DECATUR...CONEHATTA... TAYLORSVILLE AND RALEIGH
Local storm report, Mar 31, 6:27 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
627 AM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD MERIDIAN 32.38N 88.71W
03/31/2005 LAUDERDALE MS EMERGENCY MNGR
EOC REPORTED SEVERAL STREETS FLOODED IN DOWNTOWN
MERIDIAN.
&&
LJWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:32 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 43 min |
| Mar 30, 6:43 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jefferson Davis, Jones, Simpson, Smith | 62 min |
| Mar 30, 7:06 PM CST | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Mar 30, 7:26 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Lauderdale, Newton, Scott, Smith | 49 min |
| Mar 30, 7:27 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 63 min |
| Mar 30, 7:32 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 58 min |
| Mar 30, 8:02 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee | 58 min |
| Mar 30, 8:26 PM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 64 min |
| Mar 30, 8:37 PM CST | Severe Thunderstorm Warning | JAN | Clay | 53 min |
| Mar 30, 8:52 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 23 min |
| Mar 31, 12:58 AM CST | Severe Thunderstorm Warning | JAN | Jones | 47 min |
| Mar 31, 1:06 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 24 min |
| Mar 31, 1:18 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 27 min |
| Mar 31, 1:19 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 56 min |
| Mar 31, 1:40 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 35 min |
| Mar 31, 1:45 AM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 75 min |
| Mar 31, 2:04 AM CST | Severe Thunderstorm Warning | JAN | Scott | 41 min |
| Mar 31, 2:26 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 64 min |
| Mar 31, 2:32 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 43 min |
| Mar 31, 2:34 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 41 min |
| Mar 31, 2:37 AM CST | Severe Thunderstorm Warning | JAN | Jones | 23 min |
| Mar 31, 3:18 AM CST | Flash Flood Warning | JAN | Lauderdale, Newton | 3 hr |
| Mar 31, 3:41 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jones | 64 min |
| Mar 31, 3:52 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 3 hr |
| Mar 31, 3:52 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis | 23 min |
| Mar 31, 4:05 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 55 min |
| Mar 31, 4:41 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Jones | 3 hr |
| Mar 31, 4:46 AM CST | Severe Thunderstorm Warning | JAN | Newton | 44 min |
| Mar 31, 6:10 AM CST | Flash Flood Warning | JAN | Lamar, Marion | 3 hr |
| Mar 31, 6:22 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 68 min |
| Mar 31, 7:04 AM CST | Flash Flood Warning | JAN | Forrest | 3 hr |
| Mar 31, 7:42 AM CST | Flash Flood Warning | JAN | Jones | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.